I want to wean myself off painkillers, I know that i am addicted but I do not know how to stop. do I go cold turkey or stop by taking less and less. I have a seven month old baby to take care of and so far my addiction has not affected that. I did not use any painkillers when I was pregnant or breastfeeding. I do not want my family and friends to know so I will not be able to go to rehab. Can someone please help me????? Any advice is welcome. I take codeine painkillers and lentogesic.
Ive been tapering for 6 weeks now. I was taking 6-8 hydrocodone (10mg pills) a day. Had been taking them for around 5 years. My wd symptoms now between each taper is minimal. I have rls 24/7 and I feel tired most of the time. But beats the heck out of full blown wd's. Some prefer CT but that wasnt for me, everyone is different. If you dont want anyone to know, and you have a small child, my opinion is tapering would be best. Now Im down to 10mg a day, which I break into 4 pieces and spread out through the day. For the first few weeks I didnt sleep well, I watched the clock anxious for time to take another, my mind raced especially at night. All I could think about was those darn pills. But that has faded and sometimes I forget to take my piece of pill. They do nothing for me, just keep me from withdrawls. But this is working for me. Im getting close to the end now and I cant wait to count my clean days!! You can do it, just keep coming here and talking, the people here are awesome. You will get so much support here. Good luck to you! YOU CAN DO IT.
Good Work! It is difficult to taper and you have been extremely disciplined and tough. I am coming off pain pill and tapered rather fast down to 60mg for two weeks and then CT. I am on day 30 clean. You can tell people that you have the flu and that really explains any symptoms of wd. I think it's like pulling the band aid off fast or slow deciding how long to keep tapering. At a certain point just go for it and don't scare yourself about WD. Remember it is the third day that you will feel what you will feel in WD and from there it keeps getting better. I think for me it was the restlessness at night that was hardest. Keep posting and Good Luck.
I stopped codiene on a given day and used non prescription pain relief to ease the symptoms of CT. I tapered off these. I used mild help with sleeping and eased off these. It took me 8 weeks.
It wasn't easy. I had a stock of dvd's. Listened to the radio, had an internet connection by my bed and became addicted to sudoku. Anything to take my mind off the way I felt. I give myself 'treats' - good coffee or tea, a restaurant... whatever floats your boat so long as it ain't pharma.
When I have pain now I try to manage without medication. It ain't easy but it's getting easier. Good luck to all of you. You ain't alone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.